6 doctors weighed in:

I have dark underarms..Is there a mild over-the-counter deodorant I can buy to lighten them?

6 doctors weighed in
Dr. M. Christine Lee
Dermatology
2 doctors agree

In brief: See a doctor

You may have post-inflammatory hyperpigmentation resulting from irritation or shaving or friction from the armpits rubbing against each other. If you identify the underlying source you may be able to improve the problem. Using a topical bleaching cream may help.
Laser hair removal helps the problem if it's caused by shaving or waxing. See a dermatologist for proper diagnosis and treatment.

In brief: See a doctor

You may have post-inflammatory hyperpigmentation resulting from irritation or shaving or friction from the armpits rubbing against each other. If you identify the underlying source you may be able to improve the problem. Using a topical bleaching cream may help.
Laser hair removal helps the problem if it's caused by shaving or waxing. See a dermatologist for proper diagnosis and treatment.
Dr. M. Christine Lee
Dr. M. Christine Lee
Thank
Dr. Robert Kwok
Pediatrics
2 doctors agree

In brief: No

Deodorants only cover up or change the aroma.
The color of the underarms area gets darker because of genetics (it's just the way the person is made), dirt on the skin (only in people who don't shower much), or an imbalance in the hormones. So, one should see a primary care doctor or endocrinologist to get an opinion on the color of the underarms areas.

In brief: No

Deodorants only cover up or change the aroma.
The color of the underarms area gets darker because of genetics (it's just the way the person is made), dirt on the skin (only in people who don't shower much), or an imbalance in the hormones. So, one should see a primary care doctor or endocrinologist to get an opinion on the color of the underarms areas.
Dr. Robert Kwok
Dr. Robert Kwok
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors